Alert archive / Montana / Winter Storm Warnings in 2007
Winter Storm Warning 17, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Dec 29, 2007, 2:50 AM MST. It took effect at Dec 29, 2007, 6:00 PM MST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2007, 2:50 AM MST (09:50 UTC)
- In effect from
- Dec 29, 2007, 6:00 PM MST
- Expired
- Dec 30, 2007, 2:52 PM MST
- In force
- 21 hr
- Issued by
- NWS Great Falls, MT
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Dec 28, 10:30 PM MST, 4 hours 20 minutes earlier.
Area forecast discussion, Dec 28, 10:30 PM MST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1030 PM MST FRI DEC 28 2007 UPDATED AVIATION DISCUSSION .UPDATE... TONIGHT...UPDATE TO ZONES PLANNED BY 930...A WEAK SHORTWAVE IS APPROACHING THE ROCKIES AND WILL BE CROSSING THE DIVIDE EARLY SATURDAY. MOISTURE ASSOCIATED WITH THIS SHORTWAVE REMAINS RATHER SHALLOW AND WITH QUICK MOVEMENT OF THE SYSTEM...PRECIP AMOUNTS WILL REMAIN LOW. THE WESTERN MOUNTAINS AND SOUTHWEST ZONES WILL BE AFFECTED THE MOST WITH THE PLAINS REMAINING DRY. WILL LOWER POPS...ESPECIALLY THIS EVENING...AND RAISE TEMPS TO ACCOUNT FOR CONTINUED WINDS THROUGH THE NIGHT. ZELZER && .AVIATION... UPDATED 0530Z. A SOMEWHAT MOIST AND UNSTABLE WEST-NORTHWEST FLOW ALOFT WILL PERSIST OVER THE REGION THROUGH THE NEXT 24HRS. THIS WILL CONTINUE TO BRING SCATTERED TO NUMEROUS SNOW SHOWERS TO THE MOUNTAINS OF WESTERN MT...WITH WIDELY SCATTERED SNOW SHOWERS FARTHER EAST OVER THE HIGHER TERRAIN OF CENTRAL AND SW MT AND LITTLE OR NO PRECIPITATION OVER THE PLAINS. VFR CONDITIONS WILL PREVAIL THROUGH SATURDAY AFTERNOON AT MOST TERMINALS WITH LOCAL MVFR CONDITIONS AND MOUNTAIN OBSCUREMENT OVER HIGHER TERRAIN...ESPECIALLY PREVALENT ALONG AND WEST OF THE CONTINENTAL DIVIDE. A STRONGER DISTURBANCE EMBEDDED IN THE FLOW WILL REACH WESTERN MT LATE SATURDAY WITH CONDITIONS DETERIORATING OVER SW MT SATURDAY EVENING AS SNOW INCREASES. HOENISCH && .PREV DISCUSSION... (ISSUED 424 PM MST FRI DEC 28 2007) DISCUSSION... TONIGHT THROUGH SUNDAY...ACTIVE WEATHER PATTERN IS SETTING UP FOR THE WEEKEND AS A PACIFIC STORM SYSTEM APPROACHES THE AREA. MOIST WESTERLY FLOW ALOFT IS ALREADY IN PLACE FOR MOUNTAIN SNOW OVERNIGHT. SNOW WILL GRADUALLY SPREAD OUT INTO THE PLAINS AND INCREASE OVER THE MOUNTAINS BY SATURDAY AFTERNOON. THE MOST SIGNIFICANT SNOW FROM THE SYSTEM WILL FALL SATURDAY NIGHT AND SUNDAY OVER THE MOUNTAINS OF SOUTHWEST MONTANA AND THE ROCKY MOUNTAIN FRONT...THE UPPER LEVEL JET DRAGS A LITTLE TOO FAR SOUTH FOR BIG SNOWS OVER THE PLAINS. AT THE SAME TIME WESTERLY WINDS WILL BE ON THE INCREASE WHICH MAY CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. CURRENT WINTER STORM WATCH LOOKS REALLY GOOD SO WILL JUST REFRESH THE STATEMENT AND LEAVE IT AS IS. TEMPERATURES MAY PROVE TO BE TRICKY THROUGH THE SHORT TERM. MODEL GUIDANCE IS ALL QUITE COLD DUE TO COLDER AIR COMING SINKING IN VIA THE TROUGH BUT THICK CLOUD COVER AND MIXING FROM THE GUSTY WINDS WILL BOTH SERVE TO KEEP TEMPERATURES UP. DECIDED TO LOWER TEMPS SLIGHTLY BUT STILL WENT WELL ABOVE GUIDANCE. THOMSON SUNDAY NIGHT THROUGH FRIDAY NIGHT...THE REMNANTS OF A PACIFIC STORM SYSTEM IS EXPECTED TO LINGER OVER THE FORECAST AREA SUNDAY NIGHT AND THROUGH THE DAY MONDAY. A BRIEF BLAST OF COLD AIR WILL MOVE INTO THE FORECAST AREA FROM CANADA DURING SUNDAY EVENING AS WELL...WITH A REMARKABLE DECREASE IN TEMPERATURE EVIDENT BY MONDAY MORNING. AREAS OF SNOW WILL RECEDE TO THE MOUNTAINS BY MONDAY AFTERNOON IN THE PRESENCE OF UNSTABLE NORTHWESTERLY FLOW ALOFT. THIS COOLER TREND WILL EXTEND THROUGH MONDAY NIGHT...AS AN AMPLIFYING RIDGE OF HIGH PRESSURE MOVES INTO THE WESTERN CONUS. CURRENT MODEL GUIDANCE SUGGESTS THAT TEMPERATURES WILL WARM SLOWLY FROM MONDAY TO TUESDAY...HOWEVER THE ANTICIPATED STRENGTH OF THIS HIGH PRESSURE WILL SURELY RESULT IN A RAPID WARMUP. THE RIDGE WILL MOVE IN THE CENTRAL CONUS BY THURSDAY...WITH A DISTURBED SOUTHWESTERLY FLOW ALOFT PRESENT THROUGH THE END OF THE PERIOD. WEAK FORCING IN THIS SOUTHWESTERLY FLOW WILL MAINTAIN A THREAT OF MOUNTAIN SNOW SHOWERS OVER SOUTHWEST MONTANA AND ALONG THE CONTINENTAL DIVIDE...HOWEVER TEMPERATURES WILL REMAIN ABOVE THE SEASONAL AVERAGE IN THIS FLOW REGIME AS WELL. ZUMPFE && .PRELIMINARY POINT TEMPS/POPS... GTF 23 33 19 29 / 10 20 20 30 CTB 18 28 10 27 / 10 10 30 30 HLN 22 33 20 31 / 10 30 40 30 BZN 14 32 17 29 / 10 30 50 40 WEY 8 19 10 18 / 30 60 60 60 DLN 14 28 17 26 / 30 30 50 50 HVR 10 28 12 27 / 10 10 30 30 LWT 15 32 16 27 / 10 10 20 30 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON FOR MTZ008-009-015-048-055. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 28, 4:05 AM MST, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 405 AM MST FRI DEC 28 2007 MTZ008-009-015-048-055-291230- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-MADISON- SOUTHERN ROCKY MOUNTAIN FRONT-GALLATIN- 405 AM MST FRI DEC 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM SYSTEM WILL MOVE INTO THE REGION BY SATURDAY EVENING WITH WESTERLY WINDS AND MODERATE TO HEAVY SNOWFALL. MOUNTAIN PASSES AND WESTERN SLOPES OF HIGHER ELEVATION PEAKS WILL BE ESPECIALLY HARD HIT SATURDAY NIGHT AND SUNDAY. A WINTER STORM WATCH IS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT AND PORTIONS OF SOUTHWEST MONTANA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010>014-044>047-049>054-291230- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- 405 AM MST FRI DEC 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 2:50 AM MST | Winter Storm Watch | TFX | 25 hr |
Nearby
Winter Storm Warnings in Montana, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.